MAUDE Adverse Event Report: STERILMED, INC. LASSO 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. LASSO 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number RD134302
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Rupture (2208)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a female patient (approximately (b)(6) years old) underwent cardiac ablation procedure (atrial fibrillation) with lasso® 2515 eco variable catheter, and suffered device entrapment requiring additional intervention to dislodge the entrapped tip.When the physician inserted the lasso catheter into the left atrium and just started to build the map, the lasso became stuck in the mitral annulus.The physician tried rotating counterclockwise and tried to place the catheter in the sheath, but it would not release.The cardiothoracic surgeon came to assist, and he eventually took over.The surgeon made the decision to tug really hard and dislodge the tip from the valve.Manipulation of the lasso catheter continued in a clockwise and counterclockwise motion, in order to remove the catheter from the mitral valve annulus without resolution.The catheter was also "torqued" back and forth without resolution.The lasso catheter was "tugged," and the catheter was pulled free of the valve.After the catheter was removed from the body, there was no material or tissue attached to the distal end, and the electrodes were "all in place." surgery was prolonged due to the event; however, the procedure was completed successfully.The patient¿s condition worsened after the procedure, as the patient had mild mitral regurgitation seen by transesophageal echocardiogram (tee) at the beginning of the procedure and that worsened to moderate mitral regurgitation and broken chordae tendineae by tee afterwards.Patient was stable.No surgery was needed, and no other medical intervention was provided, however, the patient was monitored overnight.Extended hospitalization was not required.Physician¿s opinion on the cause of the event is that it was procedure malfunction as this is the first time this has occurred.
 
Additional Manufacturer Narrative
It was reported that a female patient (approximately 50 years old) underwent cardiac ablation procedure (atrial fibrillation) with lasso® 2515 eco variable catheter and suffered device entrapment requiring additional intervention to dislodge the entrapped tip.The patient had mild mitral regurgitation seen by transesophageal echocardiogram (tee) at the beginning of the procedure that worsened to moderate mitral regurgitation and broken chordae tendineae by tee afterwards.The device was received for analysis on 2/5/2021.The returned device - id 0598008 reprocessed under lot 2139155 (1st time reprocessing) - was received coiled inside a resealable plastic bag (which affects the device's straightness).None of the original packaging materials or label had been returned with the device.Upon opening the plastic bag and removing the device, it was observed that the device's shaft and all electrodes appear whole and intact.There are no observed kinks, damage or other defects of the electrodes and sheath.The deflection and curvature of the device was compared to the biosense webster lasso and lasso nav eco inspection reference chart.The tip coiled to the 15mm circle and uncoiled to the 25mm circle.There was no observed distortion of the catheter tip.It was circular and retains that shape at the minimum and maximum diameters.The deflection was also evaluated.The device does deflect, but it failed to fully achieve the minimum acceptable angle for its deflection.There is no indication of the device sticking in any of the steering and deflectable positions.While the device does deflect, the deflection mechanism feels loose, possible damage to the internal deflection wiring.It is not determined if this observation contributed to the event or is a result of when the device was removed.The device¿s functional features were also tested verifying its recognition, mobility, and calibration.The device was able to connect to the equipment and it passed all testing, verifying calibration.The device would be expected to provide proper mapping as designed.There is no device malfunction that is determined to be the root cause or possible contributor of the reported issue.The instructions for use reprocessed lasso nav eco and lasso 2515 nav eco variable electrophysiology (ep) catheter, notes the risk of entrapping the catheter and techniques that may mitigate the risks.It also notes ¿to avoid potential damage to anatomical structures, do not attempt to pull the catheter, or withdraw it into the sheath, with the loop in a contracted position.The loop should be fully relaxed (handle grip rotated fully to the left) to minimize tension applied to the nitinol structure.¿ based on the reported information, unknown aspects of the patient's inner anatomical structure, and the techniques used as the catheter was handled and used within the operative field, no conclusion could be determined as to the cause for reported issue.The device history record for lot 2139155 was reviewed and the device passed all functional and visual criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.The investigation finding code of no findings available is in relation to the reported event of device entrapment and adverse event.The code mechanical problem relates to the deflection issue found during investigation.Manufacturer's ref.No: (b)(4),.

Brand Name
LASSO 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key11197348
Report Number2134070-2021-00001
Device Sequence Number3740098
Product Code NLH
UDI-Device Identifier10888551044806
UDI-Public10888551044806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Model NumberRD134302
Device Catalogue NumberRD134302
Device Lot Number2139155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;